Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Jackson, KY

June 15, 2007Bell County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 15, 2007, 3:58 PM EDT for Bell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 3:58 PM EDT (19:58 UTC)
Expired
Jun 15, 2007, 7:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Whole counties

County Bell County, KY

The radar

The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 151958
FFWJKL
KYC013-152300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 700 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN   
  THE VICINITY OF PINEVILLE...EAST PINEVILLE...FOURMILE...           
  WALLSEND AND WASIOTO.

FLASH FLOODING IS BEING CAUSE BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8376 3663 8369 3665 8364 3682 8370
      3677 8380

$$

RAY
2 follow-up statements
000 
WGUS73 KJKL 152030
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT FRI JUN 15 2007

KYC013-152300-
BELL KY-
430 PM EDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
CENTRAL BELL COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE 
WARNED AREA. 

THE HEAVY RAIN IS BEING PRODUCED BY SHOWERS AND THUNDERSTORMS MOVING 
REPEATEDLY OVER THE SAME AREA. SPOTTERS AND COOPERATIVE OBSERVERS 
HAVE REPORTED RAINFALL RATES OF BETWEEN 2 AND 3 INCHES PER HOUR. IN 
ADDITION...BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN OVER 
PORTIONS OF THE AREA AS OF 4:30 PM EDT. ADDITIONAL THUNDERSTORM 
ACTIVITY WILL BE MOVING INTO THE AREA FROM THE NORTH AS WELL. 
THEREFORE...ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE AND TWO 
INCHES WILL BE POSSIBLE BETWEEN 4:30 AND 7 PM EDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASIOTO... 
WALLSEND...FOURMILE...EAST PINEVILLE...CLEAR CREEK SPRINGS AND 
PINEVILLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3663 8376 3663 8369 3665 8364 3682 8370
      3677 8380

$$

RAY
000 
WGUS73 KJKL 152215
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT FRI JUN 15 2007

KYC013-152222-
BELL KY-
615 PM EDT FRI JUN 15 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BELL
COUNTY...

AT 605 PM EDT...COUNTY DISPATCH REPORTED THAT THERE HAD BEEN NO 
FLOODING PROBLEMS IN THE AREA. IN ADDITION...THE THUNDERSTORMS THAT 
PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT OF THE AREA AND NO 
LONGER POSE ANY FLOODING THREAT. THEREFORE...THE FLASH FLOOD WARNING 
IS BEING CANCELLED. 

LAT...LON 3663 8376 3663 8369 3665 8364 3682 8370
      3677 8380

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:30 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT FRI JUN 15 2007

.SHORT TERM.../THE REST OF TODAY/
I UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORMS FOR SOUTHERN
PORTION OF THE FORECAST AREA...MAINLY SOUTH OF THE MOUNTAIN PARKWAY.
THE ANALYSIS THIS MORNING INDICATED A LOW PRESSURE SYSTEM AT 850 HPA
OVER EASTERN KENTUCKY. THIS WILL HELP THE ENHANCE LOW LEVEL
CONVERGENCE TODAY. AT 500 HPA...THERE WAS WAS DIFFLUENCE INDICATED.
LOOKING OUTSIDE THIS MORNING...THERE WAS A LOT OF ACCAS WHICH IS
INDICATIVE OF MID LEVEL INSTABILITY. WITH THE FORECAST INSTABILITY
THIS AFTERNOON...COUPLED WITH THE DRY AIR AT MID LEVELS...THE
ENVIRONMENT IS CONDUCIVE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS.
THE WIND SHEAR IS ALSO BETTER TODAY THAN YESTERDAY. ACTIVITY SHOULD
START SOONER TODAY AS AN UPPER VORT MAX WILL BE MOVING INTO THE AREA
EARLIER THAT THE TWO PREVIOUS DAYS. THE BIGGEST HURDLE FOR DEVELOPING
CELLS TODAY WILL BE TO BREAK THROUGH THE MID LEVEL CAP. ONCE THE CAP
IS BROKEN...THE CELLS WILL NEED TO BE CLOSELY MONITORED FOR POSSIBLE
SEVERE DEVELOPMENT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SATURDAY NIGHT/

06Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE THROUGH THE OHIO VALLEY
WITH A HINT OF A SFC BOUNDARY ACROSS EAST KENTUCKY. THIS WILL DROP
SOUTH WITH TIME EARLY THIS MORNING ALLOWING DRIER AIR TO SEEP IN
FROM THE NORTHWEST. THE LAST OF THE ISOLATED EVENING THUNDERSTORMS
HAS DIED OUT AND LEFT BEHIND A SMATTERING OF MID LEVEL CLOUDS. ON
SATELLITE...ADDITIONAL HIGH CLOUDS ARE SPILLING SOUTHWEST THROUGH THE
NORTHERN OHIO VALLEY. TEMPERATURES ARE SEASONABLY MILD ACROSS EAST
KENTUCKY EARLY THIS MORNING WITH A SMALL...5 DEGREE OR SO...RIDGE TO
VALLEY TEMPERATURE SPLIT IN PLACE. NO FOG HAS SHOWN UP YET BUT EXPECT
SOME LIGHT BR TO FORM IN THE CUMBERLAND VALLEY TOWARD DAWN...SIMILAR
TO THE PAST COUPLE OF NIGHTS. ADDITIONAL FOG WILL BE POSSIBLE IN THE
VALLEYS IN THE BIG SANDY REGION THANKS TO THE MOISTURE BROUGHT BY THE
EVENING SHOWERS AND THUNDERSTORMS. EVEN-SO...WILL LEAVE FOG WORDING
OUT OF THE ZONES AS AREAL COVERAGE AND IMPACT WILL BE RELATIVELY
SMALL.

THE MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN THAT
WILL AFFECT THE REGION THROUGH THE WEEKEND. THE BROAD UPPER LOW OFF
THE MID ATLANTIC COAST...THAT HAS BEEN PERIODICALLY SENDING
SHORTWAVES SOUTH ACROSS EAST KENTUCKY AND THE APPALACHIAN SPINE...
WILL SHIFT OFF TO THE EAST BECOMING LESS OF A FACTOR. AS IT PULLS
AWAY...RIDGING WILL PUSH IN FROM THE WEST PROLONGING OUR DROUGHT
PATTERN THROUGH THE WEEKEND. WITH LITTLE SYNOPTIC DIFFERENCE SEEN IN
THE SHORT RANGE MODELS...HAVE LEANED TOWARD THE HIGHER RESOLUTION NAM
FOR FORECAST SPECIFICS.

SENSIBLE WEATHER WILL FEATURE ANOTHER MOSTLY TO PARTLY SUNNY DAY
ACROSS THE AREA WITH THE SMALL CHANCE FOR A SHOWER OR THUNDERSTORM
POPPING UP ACROSS THE SOUTHEAST...PROBABLY INITIATING ALONG THE AFORE
MENTIONED BOUNDARY OR THE HIGHER TERRAIN NEAR VIRGINIA. FOR HIGHS
TODAY HAVE GONE WITH TEMPERATURES A BIT COOLER THAN PERSISTENCE DUE
TO A WEAK AIR MASS CHANGE WORKING IN FROM THE NORTHWEST. PRETTY MUCH
A PERSISTENT FORECAST IS ON TAP FOR TONIGHT WITH ANOTHER SMALL RIDGE
TO VALLEY TEMPERATURE SPLIT AND SOME LATE NIGHT VALLEY FOG. SATURDAY
THE BOUNDARY SHOULD BE SOUTH OF THE AREA ALONG WITH ANY REAL RISK OF
CONVECTION SO HAVE GONE WITH A MOSTLY SUNNY AND DRY FORECAST
THROUGHOUT THE AREA...BUT SLIGHTLY WARMER THAN FRIDAY THANKS TO THE
DRIER AIR IN PLACE. LIKEWISE...HAVE OPENED UP A LARGER RIDGE TO
VALLEY TEMPERATURE SPLIT FOR SATURDAY NIGHT UNDER CLEAR SKIES AND DRY
AIR...THOUGH AS WE NEAR THE SHORTEST NIGHT OF THE YEAR THE MAGNITUDE
OF THIS SPLIT WILL BE SOMEWHAT STUNTED.

IN GENERAL WENT WITH THE HIGHER MOS VALUES OR EVEN A BIT ABOVE
THROUGH THE WEEKEND...WITH A NOD TO PERSISTENCE...TODAY ESPECIALLY.
WITH LOWS...WENT WITH A MODIFIED PERSISTENCE ALONG WITH THE USUAL
ELEVATION BASED ADJUSTMENTS...ESPECIALLY FOR SATURDAY NIGHT. AS FOR
POPS...ENDED UP SIMILAR TO MAV TODAY DESPITE FOLLOWING THE NAM12
SPECIFICS. FOR THE REST OF THE SHORT RANGE...THEY WERE KEPT PRETTY
LOW...IN LINE WITH MOS.

.LONG TERM.../SUNDAY THROUGH THURSDAY/

AT THE BEGINNING OF THE PERIOD MODELS ARE IN GOOD AGREEMENT WITH MID
AND UPPER RIDGING BUILDING ACROSS THE OHIO VALLEY. THIS WILL RESULT
IN DRY WEATHER AND HIGHER TEMPERATURES. THE MEX MOS TEMPERATURES LOOK
GOOD WITH HIGHS AROUND 90. THE TUESDAY THROUGH THURSDAY PERIOD
BECOMES A FORECAST CHALLENGE AS THE 06Z GFS IS COMPLETELY OUT OF
PHASE WITH THE 00Z RUN OF THE ECMWF. THE 12Z GFS RUN IS NOT QUITE AS
PROGRESSIVE BUT STILL FASTER THAN THE ECMWF. BY THE MIDDLE OF NEXT
WEEK THE 06Z GFS AND 00Z ECMWF WERE 180 DEGREES OUT OF PHASE WITH
THEIR 500 MB PATTERNS. THE ECMWF CONTINUES WITH RIDGING IN THE
EASTERN UNITED STATES AND A TROF IN THE WEST...WHILE THE GFS SHOWS A
TROF IN THE EAST AND A RIDGE IN THE WEST. HAVE LEANED CLOSER TO THE
ECMWF...AND THE HPC SOLUTION WHICH HOLD BACK THE ADVANCE OF THE UPPER
TROF AND SURFACE COLD FRONT INTO THE OHIO VALLEY. HPC NOTES THAT
TELECONNECTIONS SUPPORT SOMETHING CLOSER TO THE ECMWF SOLUTION. AS A
RESULT WILL GO WITH HIGHER AFTERNOON TEMPERATURE FORECASTS FOR THE
SECOND HALF OF NEXT WEEK WHEN COMPARED TO THE MEX MOS. THE LOWS LOOK
OK FOR THE MOST PART. CONFIDENCE IS LOW IN PRECIPITATION FORECAST FOR
TUESDAY THROUGH THURSDAY. THERE IS A POSSIBILITY THAT OUTFLOW
BOUNDARIES FROM CONVECTION WELL TO OUR WEST COULD RESULT IN SOME
CONVECTION WELL EAST OF THE FRONTAL ZONE NEXT WEEK. WITH THIS IDEA
AND HPC ALSO GOING THIS ROUTE WILL GO WITH CHANCE OF
THUNDERSTORMS...MAINLY AFTERNOON AND EVENING FOR THE TUESDAY THROUGH
THURSDAY PERIOD. HOWEVER...WOULD NOT BE SURPRISED IF MOST OF THE AREA
STAYS DRY THROUGH THURSDAY.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

BEST CHANCE FOR CONVECTION WILL BE ALONG AND SOUTH OF HWY 80 AND THE
HAL ROGERS PARKWAY THIS AFTERNOON. THIS AREA WILL HAVE BEST LOW LEVEL
MOISTURE AS DEWPOINTS WERE POOLING IN THE VICINITY OF A FAIRLY WELL
DEFINED SURFACE BOUNDARY. VERY DRY AIR ABOVE THE BOUNDARY LAYER
SHOULD KEEP THE COVERAGE ISOLATED...BUT WILL ALSO AID IN THE
DEVELOPMENT OF STRONG DOWNDRAFTS IN ANY STORMS WHICH FORM. HAVE
HANDLED WITH A 3 HOUR VCTS AT SME-LOZ AND JUST CB AT JKL. WILL LIKELY
SEE MVFR MIST AGAIN AT SME/LOZ AND HAVE INCLUDED.

BEYOND 13Z SATURDAY EXPECT JUST SCATTERED CU DEVLEOPLMENT AT THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...
LONG TERM....
AVIATION...JOHNSTONE
Hazardous weather outlook, Jun 15, 4:15 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI JUN 15 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
415 AM EDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...
ESPECIALLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY. THERE IS A
POTENTIAL FOR SOME OF THESE STORMS TO PRODUCE SEVERE WEATHER...
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY AS A
DEVELOPING STORM SYSTEM MOVES INTO THE OHIO VALLEY.

THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS
AFTERNOON.

GREIF

In the hours before

Special weather statement, Jun 15, 2:14 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT FRI JUN 15 2007

KYZ084-151845-
MCCREARY-
214 PM EDT FRI JUN 15 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MCCREARY COUNTY
THROUGH 245 PM EDT FRIDAY AFTERNOON...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE KNOT...
MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR STRUNK AROUND 230 PM EDT...HOLLYHILL AROUND
245 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO **** INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jun 15, 2:14 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT FRI JUN 15 2007

KYZ084-151845-
MCCREARY-
214 PM EDT FRI JUN 15 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MCCREARY COUNTY
THROUGH 245 PM EDT FRIDAY AFTERNOON...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE KNOT...
MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR STRUNK AROUND 230 PM EDT...HOLLYHILL AROUND
245 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Local storm report, Jun 15, 2:38 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             5 E PINEVILLE           36.76N 83.61W
06/15/2007  E0.75 INCH       BELL               KY   TRAINED SPOTTER

&&

TPJ
Local storm report, Jun 15, 2:41 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             5 E PINEVILLE           36.76N 83.61W
06/15/2007  E0.88 INCH       BELL               KY   TRAINED SPOTTER

&&

TPJ
Special weather statement, Jun 15, 2:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT FRI JUN 15 2007

KYZ086-116-151930-
CLAY-KNOX-
254 PM EDT FRI JUN 15 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN CLAY AND NORTHEASTERN
KNOX COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRIGHTSHADE...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR SALT GUM AROUND 300 PM EDT...SCALF AROUND 305
PM EDT...EROSE AROUND 315 PM EDT...GARDNER AROUND 320 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

RAY
Special weather statement, Jun 15, 3:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT FRI JUN 15 2007

KYZ085-151945-
WHITLEY-
301 PM EDT FRI JUN 15 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN WHITLEY COUNTY
THROUGH 345 PM EDT FRIDAY AFTERNOON...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
KRUPP...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR BOUNTY AROUND 310 PM EDT...BON AROUND 320 PM
EDT...JELLICO CREEK AROUND 325 PM EDT...EMLYN AROUND 330 PM
EDT...AYERS AROUND 335 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:05 PM EDTSevere Thunderstorm WarningJKLBell, Knox25 min
Jun 15, 2:06 PM EDTSevere Thunderstorm WarningJKLWhitley54 min
Jun 15, 2:29 PM EDTSevere Thunderstorm WarningJKLBell, Harlan46 min
Jun 15, 3:18 PM EDTSevere Thunderstorm WarningJKLBell, Harlan57 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningJKLBell, Knox57 min
Jun 15, 4:42 PM EDTSevere Thunderstorm WarningJKLMcCreary33 min

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.